Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 19, 2016, 9:19 PM CDT for Boyd County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2016, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 19, 2016, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.3
The text
As transmitted.
834
WWUS83 KLBF 200219
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT SUN JUN 19 2016
NEZ007-200300-
BOYD NE-
919 PM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 1000 PM
CDT...
AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROSS...OR 7 MILES NORTH OF SPENCER...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPENCER...LYNCH...GROSS AND BRISTOW.
THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 210 AND 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4296 9848 4293 9844 4291 9835 4288 9832
4278 9842 4283 9866 4296 9880 4300 9877
4300 9850
TIME...MOT...LOC 0218Z 310DEG 21KT 4299 9866
$$
TAYLORWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:26 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 19, 6:26 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 626 PM CDT SUN JUN 19 2016 .SHORT TERM...(This evening through Monday) Issued at 347 PM CDT Sun Jun 19 2016 With the frontal boundary sitting across our northwest portion of the CWA and clearly visible on radar, our forecast seems to be on track for some thunderstorm development across the region. Thunderstorms are anticipated to form a line from Boyd county and extending to the southwest starting between 4pm and 5pm. This line will then move eastward through the evening hours. Best chance to see these storms will be in areas to the north. Uncertainty still remains in exactly how far south and west the line of storms will be allowed to develop. If storms can develop further southwest (across Lincoln, Keith, and Perkins counties), it likely won't be until 7pm or after. Severe chances come to an end by late evening as we start to lose some of the instability across the region, however, light showers with a few isolated thunderstorms are possible much of the night as the front slowly tracks eastward across the CWA. A much welcome cooler airmass returns on Monday, with highs only in the upper 70s and low 80s. A few lingering, isolated showers are possible as well from the frontal system that passed through Sunday night. No severe weather is expected during the day Monday and little in the way of precipitation is expected as only a few hundredths are forecasted to fall by the end of Monday afternoon. .LONG TERM...(Monday night through Sunday) Issued at 347 PM CDT Sun Jun 19 2016 Monday night through Wednesday...opportunities for thunderstorm development are available Monday night and perhaps Tuesday night. SPC and the models suggest elevated instability will be in place across the Sandhills Monday night. This convection...if it develops...forms in southerly return flow. The NAMDNG forecast reflectivity product is very modest saving the good stuff for Eastern Nebraska. The GFS and especially the SREF were more generous with rainfall. POPs are limited to 30-40 percent Monday night. A second opportunity for storm development is Tuesday night. The NAM and GFS show substantial low level CAPE. This instability develops ahead of a cold front which sweeps the forecast area Wednesday. Unfortunately none of the models generate any convection Tuesday night so POPs are less than 15 percent. A warm front should lift through the Western Nebraska Tuesday and North Central Nebraska Tuesday night. Near 100f for highs are possible across Southwestern Nebraska. H700mb temperatures rise to 17C-18C. Highs Wednesday fall back into the 80s to near 90. Wednesday night through Sunday...the models drop the upper level ridge south and keep the forecast area in a faster flow aloft. Temperatures aloft cool a few degrees with H700mb temperatures 13C- 15C and H850 temperatures around 25C. Friday would be the warmest day as H850 temperatures spike near 30C for highs in the 90s. The GFS shows moisture moving north and south through Nebraska associated with a warm front but nothing more than isolated thunderstorms are shown in the models. The GFS ensemble gives a signal Friday night with a cold front. Winds aloft subside after Wednesday and do not return to 40kt or stronger until Saturday behind the cold front. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun Jun 19 2016 A Weak front is moving across western Nebraska early this evening and is currently from KANW to KOGA and moving southeast around 4 mph. Isolated storms are trying to go up along the front but are moved to the east off the front by stronger upper level winds and dissipate quickly. In the vicinity of the front some build ups are possible and the winds shift from south to north northwest behind the front around 10 to 15kts. Some scattered mid clouds expected across western Nebraska through the early morning hours but ceilings will remain in VFR categories. && .HYDROLOGY... Issued at 347 PM CDT Sun Jun 19 2016 Flooding continues along the North Platte River for the next couple weeks. Decreased releases from the reservoirs across Wyoming will result in the North Platte River at North Platte to drop from 6.6 feet (moderate flooding) to 6.4 feet by Tuesday evening, which will be minor flooding. The North Platte River at Lewellen will remain near 8.0 feet (minor flooding) for the time being. Elevated water levels on the South Platte River are expected to slowly fall below action stage next week for Roscoe and North Platte. Brady on the main branch of the Platte river will remain elevated due to the continued flooding along the North Platte. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Power HYDROLOGY...Kulik
Hazardous weather outlook, Jun 19, 3:50 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT SUN JUN 19 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-202100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CDT SUN JUN 19 2016 /250 PM MDT SUN JUN 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT WITH A MARGINAL RISK THEY COULD BECOME SEVERE. THE MAIN THREAT IS LARGE HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO TUESDAY AS A WARM FRONT RETURNS TO THE NORTH ACROSS THE REGION. THERE IS A MARGINAL RISK FOR THUNDERSTORMS TO BECOME SEVERE MONDAY...HOWEVER ON TUESDAY THE MARGINAL RISK IS ONLY ACROSS A SMALL PORTION OF NORTH CENTRAL NEBRASKA. AGAIN LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN WILL BE THE MAIN THREAT. AFTER A COOLER START TO THE WORK WEEK...TEMPERATURES WARM BACK INTO THE 90S FOR THE SECOND HALF OF THE WEEK INTO THE WEEKEND WITH HEAT INDEX VALUES IN THE MID 90S TO NEAR 100. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Jun 19, 9:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT SUN JUN 19 2016
NEZ007-200300-
BOYD NE-
919 PM CDT SUN JUN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 1000 PM
CDT...
AT 918 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROSS...OR 7 MILES NORTH OF SPENCER...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPENCER...LYNCH...GROSS AND BRISTOW.
THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 210 AND 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4296 9848 4293 9844 4291 9835 4288 9832
4278 9842 4283 9866 4296 9880 4300 9877
4300 9850
TIME...MOT...LOC 0218Z 310DEG 21KT 4299 9866
TAYLORNearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.